Alert archive / Georgia / Special Weather Statements in 2019
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 27, 2019, 4:02 PM EDT for Murray County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2019, 4:02 PM EDT (20:02 UTC)
- Expired
- Jun 27, 2019, 4:30 PM EDT
- In force
- 28 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County Murray County, GA
The radar
The Northeast Alabama radar (KHTX), 121 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 574 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 1227 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
177
WWUS82 KFFC 272002
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
402 PM EDT Thu Jun 27 2019
GAZ004-005-272030-
Whitfield GA-Murray GA-
402 PM EDT Thu Jun 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHITFIELD AND
NORTHERN MURRAY COUNTIES UNTIL 430 PM EDT...
At 401 PM EDT...a strong thunderstorm was over Gregory, or 11 miles
north of Chatsworth...moving northwest at 10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Varnell, Cohutta, Crandall, Tennga, Beaverdale, Sumac, Cisco and
Gregory.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3497 8463 3485 8473 3490 8498 3499 8492
3499 8466
TIME...MOT...LOC 2001Z 116DEG 8KT 3493 8477
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 27, 3:12 PM EDT, 50 minutes earlier.
Area forecast discussion, Jun 27, 3:12 PM EDT, 50 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 312 PM EDT Thu Jun 27 2019 .SHORT TERM /Tonight through Friday Night/... The upper ridge will remain over the southeast through the period. A weak upper low in the vicinity of middle TN/northern AL is forecast to stay to our west. The air mass is still generally dry...however afternoon instability has increased. A few showers or thunderstorms are possible although there is not much of a trigger. Looks like the east central sections of GA remain the most stable. Watching the complex in AL to see if it continues to develop to the east. These storms may be associated with the TN upper low. Have increased the pops a bit in the northwest this evening to account for that. Not much change in the pattern for the remainder of the period. Looking at basically a diurnal pattern to convection. East to southeast winds will help to increase moisture and pops are a bit higher and more widespread. 41 .LONG TERM /Saturday through Thursday/... Only tweaks to the long term based on the latest guidance. BDL PREVIOUS DISCUSSION... Forecast period should continue to be mainly influenced by some lingering enhanced moisture trapped in a broad upper ridge across the northern Gulf states. With conditional instability present, have chance pops most days for daily diurnally driven convection and slight pops in the overnight periods. Temps generally close to climo norms through weekend then trend about 5 degrees above normal for early next week with amplifying ridge. Baker && AVIATION... 18Z Update... VFR conditions are expected to predominate across the forecast area through this forecast period. Isolated to scattered showers and thunderstorms are expected...mainly after 20z. Coverage is not expected to be high enough to include anything higher than a VCSH in the TAFs..but may have to update if storms threaten. Winds will remain on the east side through the period. //ATL Confidence...18Z Update... Medium to high all elements. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 69 90 69 90 / 20 20 10 20 Atlanta 72 89 71 88 / 20 20 20 30 Blairsville 63 84 63 84 / 30 30 20 40 Cartersville 68 90 69 90 / 30 30 20 30 Columbus 72 92 73 90 / 20 20 20 40 Gainesville 68 87 69 88 / 20 20 10 30 Macon 69 91 70 90 / 20 20 10 40 Rome 67 90 69 90 / 30 30 20 30 Peachtree City 68 89 69 88 / 20 20 20 30 Vidalia 71 90 72 92 / 10 30 20 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....BDL AVIATION...41
Hazardous weather outlook, Jun 27, 6:52 AM EDT, 9 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 652 AM EDT Thu Jun 27 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-281100- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 652 AM EDT Thu Jun 27 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Some isolated thunderstorms are possible in parts of north and central Georgia this afternoon into evening. A few strong storms are possible with gusty winds, occasional lightning and heavy rain. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Isolated to scattered thunderstorms are expected across the area Thursday through Monday, primarily in the afternoon and evening hours. Some strong storms are possible and isolated severe cannot be ruled out. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Jun 27, 1:36 PM EDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
136 PM EDT THU JUN 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM TSTM WND DMG 2 S THE ROCK 32.94N 84.24W
06/26/2019 UPSON GA EMERGENCY MNGR
REPORTS OF TREES DOWN AND STRUCTURAL DAMAGE TO A
RESIDENTIAL HOME OCCURRED NEAR THE INTERSECTION OF THE
ROCK RD. AND ROCK SCHOOL HILL RD. JUST SE OF THE
THOMASTON UPSON COUNTY AIRPORT.
&&
EVENT NUMBER FFC1900545
NJMSpecial weather statement, Jun 27, 2:30 PM EDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
230 PM EDT Thu Jun 27 2019
GAZ006-007-271900-
Gilmer GA-Fannin GA-
230 PM EDT Thu Jun 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GILMER AND
NORTHEASTERN FANNIN COUNTIES UNTIL 300 PM EDT...
At 229 PM EDT...a strong thunderstorm was over Cherry Log, or near
Blue Ridge. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Blue Ridge, Morganton, Pisgah, Mineral Bluff, Cherry Log, Epworth and
Loving.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3476 8451 3496 8440 3491 8419 3468 8426
TIME...MOT...LOC 1829Z 284DEG 1KT 3481 8436
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 27, 4:02 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
402 PM EDT Thu Jun 27 2019
GAZ004-005-272030-
Whitfield GA-Murray GA-
402 PM EDT Thu Jun 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHITFIELD AND
NORTHERN MURRAY COUNTIES UNTIL 430 PM EDT...
At 401 PM EDT...a strong thunderstorm was over Gregory, or 11 miles
north of Chatsworth...moving northwest at 10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Varnell, Cohutta, Crandall, Tennga, Beaverdale, Sumac, Cisco and
Gregory.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3497 8463 3485 8473 3490 8498 3499 8492
3499 8466
TIME...MOT...LOC 2001Z 116DEG 8KT 3493 8477
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 2:30 PM EDT | Special Weather Statement | FFC | Fannin | 30 min |
| Jun 27, 4:43 PM EDT | Special Weather Statement | FFC | Whitfield | 32 min |
| Jun 27, 5:06 PM EDT | Special Weather Statement | FFC | Chattooga | 24 min |
| Jun 27, 5:10 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga | 35 min |
| Jun 27, 5:17 PM EDT | Special Weather Statement | FFC | Walker | 28 min |
| Jun 27, 5:33 PM EDT | Special Weather Statement | FFC | Floyd | 27 min |
| Jun 27, 5:47 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Walker | 43 min |
| Jun 27, 6:00 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga | 45 min |
| Jun 27, 6:15 PM EDT | Special Weather Statement | FFC | Floyd | 30 min |
| Jun 27, 6:38 PM EDT | Special Weather Statement | FFC | Dade | 37 min |
| Jun 27, 7:51 PM EDT | Special Weather Statement | FFC | Chattooga | 24 min |
Nearby
Special Weather Statements in Georgia, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.